I'm 18 years old and I suffer from rapid heart beat. I don't use drugs, drinks, or caffeine. Sometimes I feel shortness of breath, left pain. I went to the doctor and I took an EKG . the highest heartbeat was 144 . The doctor gave me Atenolol and he said to use it at morning and at night. I only use it at night 25 mg. and then I stopped using it, I only take it when I don't feel well , when I feel pain. Is there any serious problem with that ? Should I do more test for my heart ? or it will pass ?? please help !
Atenolol is meant to be taken daily and always regularly, not just when a person doesn't feel well. If it were me, I would take the medicine as prescribed and then see how I felt.
I suspect if you can keep your heart rate under better control, you won't have as many episodes of chest pain. But if you find the medicine isn't helping your fast heart rates once you are taking the Atenolol twice daily, then I would call the office back and let them know the medicine doesn't seem to be effective.
Thank u Midijane!
I did take it regularly but then I thought it's too early in my age to take this medicine ( what my pharmacist said) so I don't know what to do ...I do feel well after I take it but it's not that I feel bad everyday ...it happens one in a while .
Well @Tom I don't feel my heart beat often ...only sometimes when I lay to sleep, i don't feel it during the day or so...only sometimes I feel chest pain it's more like uncomfortable not a real pain anyway That's the point i don't know why it beats fast. my uncle who is a doctor( not a cardiologist ) says that it's because of stress and I don't have anything wrong but I'm afraid .
I do adjust my medications (beta blockers and calcium channel blockers) some without discussing with my cardiologist because he thinks I'm doing as well as can be "expected". But, I am an senior age person so my situation is different, I will be taking medication for the rest of my remaining life, I enjoyed over 55 years of not having to use any regular prescription medication, so I'm not complaining.
It is best to discuss with your doctor. Perhaps you can take just before bedtime to help your heart get a good rest. Still, at your young age if anything can be identified for a cure, that would be the best choice.
My experience in the USA suggests medical advice always consider risk/benefit and if the symptoms are controlled with "maintenance" medication treatment they will oppose taking any risk for procedures such as ablation (the only invasive procedure that comes to my mind).
Thank u for the answer ! I should better talk to my cardiologist again , the first time he just gave me the medicines and he didn't say to me how long should I use them .The doctor thinks that it's a temporary situation that after this period my heart beats will be normal, but they aren't so that's why I don't know what to do.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.